Severe ME Day of Understanding and Remembrance: Aug. 8, 2017
Determined to paper the Internet with articles about ME, Jody Smith brings some additional focus to Severe Myalgic Encephalomyelitis Day of Understanding and Remembrance on Aug. 8, 2017 ...
Discuss the article on the Forums.

NAD+ IV Reaction?

Discussion in 'General ME/CFS Discussion' started by confetti11, Oct 13, 2018.

  1. confetti11

    confetti11 Senior Member

    Messages:
    264
    Likes:
    1,012
    Hello, I had my third NAD+ infusion yesterday afternoon. There's been about 4-5 days in between each infusion. I built up: 1st IV: 200mg, 2nd: 400mg, 3rd: 600mg

    The first two didn't create much difference other than I seem to have more strength and energy. Like it picked me up. It didn't last but the evening after I did feel better.

    I had something odd happen after this third one, and I'm curious if anyone who knows more about this treatment than I do can help me sort this out.

    I went to get my infusion yesterday feeling no worse than usual. I normally feel some level of sick, tired, achy. Felt the same just after.

    I then went to restorative yoga, and during the class started to shiver uncontrollably. The room was cold but no more than usual when a blanket just takes care of it. I could have put 10 blankets on me and it wouldn't make a difference.

    Came straight home where I still couldn't get warm for over an hour. Finally stopped shivering and went to bed. Took my temperature out of curiosity, and it was 101 degrees. I had zero other symptoms (no cold-like or gastro)

    Didn't take anything for it, and the temperature came down on its own overnight. It's now back to my normal (which is a low normal). The only other thing I have today is some congestion that comes and goes.

    Does anyone know if NAD+ can ignite an immune response? I find the timing very suspect. I'm wondering if the higher dose (for me) did this.

    From googling, I can find that NAD+ does affect the immune system (regulates?) but I'm not scientific enough to discern if it can cause such a swift reaction.

    Can't ask my doctor yet either since it's the weekend.

    Thanks!
     
  2. junkcrap50

    junkcrap50 Senior Member

    Messages:
    355
    Likes:
    520
    I've did 2 weeks of NAD+ IV infusions at 500mg of NAD+ each day, with weekends off.

    I never had any such type of immune response. My symptoms and side effects were only during the IV infusion. If the IV drip was too fast, I had: body wide burning that was severely discomforting, shortness of breath, kind of overwhelming feeling/mild panic, and GI distress with bloating and diarrhea. These side effects slightly improved as I continued in the week. However, when the IV was over, I felt back to normal and usually a lot better now that the side effects were gone.

    I've often had the sudden chills and shivering though with my CFS and it would usually be quite sudden onset. I never took my temperature, but would usually sweat with my chills. My chills and shivering would often precede and be relieved or go away entirely by a sudden, voluminous, detoxing bowel movement. So, I usually would think that the chills and shivering was caused by me detoxing.

    NAD+ could have started some sort of detox for you.

    As aside, the IV NAD+ did not give me any improvements or benefits. I might try more at a higher dose some time in the future.

    Also, ask @Learner1 as he/she also has done IV NAD+.
     
  3. confetti11

    confetti11 Senior Member

    Messages:
    264
    Likes:
    1,012
    Thanks for your thoughts @junkcrap50.

    So far, I haven't had any reaction during the IV itself. They go pretty slowly though.

    The detox is an interesting theory. I assumed an immune response (even if it is an actual virus) due to the fever, but a large toxic release could explain it as well. I don't get shivering or chills as a norm so this was unusual.

    Do you know what the nature of NAD+ is though that would cause a detox?
     
  4. confetti11

    confetti11 Senior Member

    Messages:
    264
    Likes:
    1,012
    I heard back from my doctor, and he said it could have been die off.

    If it was a virus, it sped through my body. Doesn't seem likely. I hate these mysteries. I just wish I knew what was going on.
     
  5. junkcrap50

    junkcrap50 Senior Member

    Messages:
    355
    Likes:
    520
    NAD+ could have jump started your mitochondria which made it start creating or clearing out mitochondrial waste. I'm not sure exactly how it would cause a detox. But that'd be my guess.
     
  6. aquariusgirl

    aquariusgirl Senior Member

    Messages:
    1,609
    Likes:
    586
    can anyone comment on how much these cost?
     
  7. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,947
    Likes:
    4,018
    I had a similar reaction when I started LDN. I think it was opioid withdrawal. It lasted less than a week. As a result my body is making more NAD.

    Surely taking NAD interferes with Triptophan / serotonin metabolism and could be causing opioid withdrawal for you as well. Just a wild guess.
     
  8. confetti11

    confetti11 Senior Member

    Messages:
    264
    Likes:
    1,012
    Thanks...I'm not sure what mitochondrial waste is though?
     
  9. confetti11

    confetti11 Senior Member

    Messages:
    264
    Likes:
    1,012
    They are not that expensive for me (comparatively). Starting at $150ish depending on dose. As the dose creeps up though, they start to get expensive.
     
    aquariusgirl likes this.
  10. confetti11

    confetti11 Senior Member

    Messages:
    264
    Likes:
    1,012
    Thanks...you can have opioid withdrawal without taking opioids?
     
  11. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,947
    Likes:
    4,018
    Nalterxone is a blocker of opioid receptors, I never took exogenous opioids and strating the medication caused withdrawal of endogenous opioids for a few days.
     

See more popular forum discussions.

Share This Page